Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 145, NWS Tulsa, OK

April 29, 1994Haskell County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 1994, 3:40 AM CDT for Haskell County, Muskogee County, Oklahoma. It was in force for 20 min.

The area

The counties it named.

The facts

Issued
Apr 29, 1994, 3:40 AM CDT (08:40 UTC)
Expired
Apr 29, 1994, 4:00 AM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Haskell County, OK, Muskogee County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 8.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:22 PM CDT, 6 hours 18 minutes earlier.

Area forecast discussion, Apr 28, 9:22 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT THU APR 28 1994

FINALLY A NICE QUIET EVENING WEATHERWISE ACROSS ERN OK BUT IT WILL BE
SHORTLIVED. SFC COLD FRONT HAS NOW MOVED WELL SOUTHEAST OF OK AND WAS
NEAR A LIT/GGG LINE AT 00Z. AVN MODEL LOOKED TO VERIFY BEST WITH SFC
PRESSURE PATTERN AT 00Z BUT ALL MODELS WERE ABOUT 4 MB TOO LOW ON SFC
PRESSURES ACROSS ERN OK/NE TX...NOT SURPRISING WITH THE SHALLOW COLD
AIRMASS.

00Z 850 MB ANALYSIS SHOWS VERY JUICY 850 MB DEWPOINTS LURKING JUST
SOUTH OF THE RED RIVER AND THIS MOISTURE IS POISED TO FLOOD BACK INTO
ERN OK AS THE FLOW BACKS AHEAD OF THE NEXT STRONG SHORTWAVE WHICH WILL
COME OUT OF THE SOUTHWEST U.S. INTO THE PLAINS FRIDAY AND FRIDAY NIGHT.
VERY STRONG LOW LEVEL JET PROGGED TO SET UP OVER THE AREA AGAIN FRIDAY
AND FRIDAY NIGHT CREATING AN IDEAL OVERRUNNING SETUP AGAIN. EXCESSIVE
RAINS SEEM A CERTAINTY SOMEWHERE IN THE SRN PLAINS...NEXT QUESTION IS
WHERE.

TWO AREAS SEEM MOST LIKELY TO RECEIVE HEAVY RAINS. ONE IS ALONG THE 850
MB FRONT FCST TO LIE ACROSS EXTREME NRN OK AND THE OTHER IS FARTHER
SOUTH NEAR THE SFC BOUNDARY. IF THE CAP IS WEAK ENOUGH TO ALLOW STRONG
CONVECTION TO FIRE ALONG THE SFC FRONT IN TX/LA/AR...THEN RAINFALL
AMOUNTS ALONG THE 850 MB FRONT IN ERN OK WILL NOT BE AS GREAT SINCE THE
MORE SRN STORMS WILL ROB MUCH OF THE MOISTURE. WE WILL HAVE TO WAIT AND
SEE. FLASH FLOOD WATCHES WILL ALMOST CERTAINLY BE NEEDED FOR PARTS OF
ERN OK BY LATER FRIDAY AND FRIDAY NIGHT REGARDLESS.

DEFINITELY FAVOR THE SRN TRACK OF THE SFC LOW SHOWN BY THE AVN OVER THE
OTHER MODELS BUT DO NOT THINK SFC FRONT WILL BE AS FAR NORTH FRIDAY
EVENING AS THE AVN SHOWS. THERE IS A CHANCE THAT THE SFC FRONT WILL
MOVE NORTH INTO THE HIGHER TERRAIN OF MCCURTAIN AND LEFLORE COUNTIES
FRIDAY NIGHT AS THE SFC LOW TRACKS NORTHEAST BEFORE IT MOVES BACK SOUTH
AGAIN EARLY SATURDAY.

WILL LEAVE POPS IN THE FCST AREAWIDE TONIGHT BUT THE BEST CHANCE WILL
BE IN SE OK AND POINTS SOUTH AND SOUTHWEST. WILL UP POPS IN THE NRN
ZONES NEAR THE 850 MB FRONT FRIDAY AND ESPECIALLY FRIDAY NIGHT. WILL
LOWER MIN TEMPS TONIGHT AS MANY AREAS ARE NEAR THE FCST MINS ATTM AND
WILL ALSO LOWER MAX TEMPS BFRIDAY...ESPECIALLY IN MCCURTAIN COUNTY.

.TUL...NONE.

PLATE

In the hours before

Special weather statement, Apr 29, 2:11 AM CDT, 1 hour 29 minutes before
OKC061-077-079-121-290815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
212 AM CDT FRI APR 29 1994

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PARTS OF SOUTHEAST
OKLAHOMA...

AT 210 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED
INCREASING THUNDERSTORM ACTIVITY IN SOUTHEAST OKLAHOMA. THE STRONGEST
STORM AT 210 AM WAS ABOUT 7 MILES SOUTH OF MCALESTER...NEAR SAVANNA.
THIS STORM WILL PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 40 MPH AS IT
MOVES SOUTH OF THE MCALESTER AREA.

OTHER STRONG THUNDERSTORMS WERE DEVELOPING OVER SOUTH CENTRAL OKLAHOMA
BETWEEN ADA AND DURANT.

ALL OF THE STORMS WERE MOVING NORTHEAST AT 40 MPH.

STAY TUNED TO NOAA WEATHER RADIO OR PUBLIC RADIO OR TV FOR LATER
STATEMENTS OR WARNINGS.
Special weather statement, Apr 29, 3:32 AM CDT, 8 minutes before
OKZ065-066-070-071-073-074-290930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
332 AM CDT FRI APR 29 1994

...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY EXPIRED AT
330 AM...

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST
OKLAHOMA UNTIL 8 AM...

AT 331 AM WEATHER RADAR SHOWED THE THUNDERSTORM THAT PRODUCED LARGE HAIL
IN PITTSBURG COUNTY HAD WEAKENED BELOW SEVERE LIMITS AND HAD MOVED INTO
WESTERN HASKELL AND SOUTHERN MUSKOGEE COUNTIES.  OTHER STRONG STORMS WERLOCATED IN WESTERN MCINTOSH AND SOUTHERN OKMULGEE COUNTIES...AND ALSO
APPROACHING PITTSBURG COUNTY FROM THE SOUTH.  MOVEMENT WAS TO THE NORTHE
T30 MILES AN HOUR.

PERSONS IN AND< NEAR THE WATCH AREA SHOULD REMAIN ALERT FOR THE APPROACH
OF THUNDERSTORMS THIS MORNING...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:17 AM CDTSevere Thunderstorm WarningTSAPittsburg28 min
Apr 29, 2:44 AM CDTSevere Thunderstorm WarningTSAPittsburg46 min
Apr 29, 4:10 AM CDTSevere Thunderstorm WarningTSAPittsburg50 min
Apr 29, 4:39 AM CDTSevere Thunderstorm WarningTSALeFlore36 min
Apr 29, 4:39 AM CDTSevere Thunderstorm WarningTSALatimer51 min
Apr 29, 4:19 AM CDTSevere Thunderstorm WarningTSAFranklin, Logan, Sebastian56 min
Apr 29, 5:32 AM CDTSevere Thunderstorm WarningTSAMadison58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.